Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diagnosed with Hypothyroidism and PCOD, prescribed Cetapin XR causing nausea, fatigue and diarrhea. Side effects?

im a 25 yr old clinical psychologist, been diagnosed with hypothyroidism since 10 yrs, and PCOD since about 5 years. i was prescribed CetapinXR ( metformin )500, 1-0-1 for my PCOD. since then i have severe nausea, fatigue , diarrhea. my functioning is getting affecting. im also having occasional bouts of breathlessness, and once my BP came down to 90/60 2 days ago. these symptoms may or may nt be connected. but then im not an endocrinologist . my doctor refuses to listen, and writes CST all the time. i had tried stopping this medications, and i didnt have the above mentioned symptoms, but then my period stopped, and i gained 7 kilos in 2 months so then i had to restart. is there any way out of this?
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
OBGYN 's  Response
The symptoms you are experiencing are the side effects of metformin, that is nausea, bloating sensation, gastritis, bowel disturbances, hypotension, giddiness
But this medication is useful in PCOS for it helps to reduce the insulin resistance.
You can restart the medication with only the night dose to start with and once you body gets adjusted to this dose, then gradually step up to twice daily dase, may be after a week or 10 days.
Also, do continue your thyroid medication.
Hope this information is helpful to you.
Dr. Mrs. Sumeet Baheti
Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor